Critical level rationing in inventory systems with continuously distributed demand
P. Escalona (),
F. Ordóñez and
I. Kauak
Additional contact information
P. Escalona: Universidad Técnica Federico Santa María
F. Ordóñez: Universidad de Chile
I. Kauak: Universidad Técnica Federico Santa María
OR Spectrum: Quantitative Approaches in Management, 2017, vol. 39, issue 1, No 8, 273-301
Abstract:
Abstract This paper analyzes the use of a constant critical level policy for fast-moving items, where rationing is used to provide differentiated service levels to two demand classes (high priority and low priority). The previous work on critical level models, with either a continuous or periodic review policy, has only considered slow-moving items with Poisson demand. In this work, we consider a continuous review (Q, r, C) policy with two demand classes that are modeled through continuous distributions, and the service levels are measured by the probability of satisfying the entire demand of each class during the lead time. We formulate a service level problem as an non-linear problem with chance constraints for which we optimally solve a relaxation obtaining a closed-form solution that can be computed easily. For instances, we tested, computational results show that our solution approach provides good-quality solutions that are on average $$0.3~\%$$ 0.3 % from the optimal solution.
Keywords: Inventory system; Critical level rationing; Fast-moving items; Service level; Continuous distributed demand; Two demand classes (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://link.springer.com/10.1007/s00291-016-0452-0 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:orspec:v:39:y:2017:i:1:d:10.1007_s00291-016-0452-0
Ordering information: This journal article can be ordered from
http://www.springer. ... research/journal/291
DOI: 10.1007/s00291-016-0452-0
Access Statistics for this article
OR Spectrum: Quantitative Approaches in Management is currently edited by Rainer Kolisch
More articles in OR Spectrum: Quantitative Approaches in Management from Springer, Gesellschaft für Operations Research e.V.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().